I've been relatively stable with a few jags here and there for almost 2 years, and suddenly I'm experiencing some depression that has me in tears at times, as well as anxiety that results in panic attacks so bad that I feel like I can't breathe. I'm very emotionally labile, reactive to any trigger, sending me to seclusion with my depression.
The only thing that has changed is that I swapped Dexedrine to Bontril-PDM for my weight management (and with Bontril-PDM, off-label ADHD management, idiopathic hypersomnia management, and treatment of refractory bipolar depression). I'm thinking this may be the trigger, but I needed to take a break from Dexedrine because my receptors were too desensitized to it and I was starting to gain weight, sleep all day, become very inattentive (like almost having wrecks kind of inattentive), and feel a little depressed. So I may have identified my trigger, but I need to take a good break from Dexedrine so when I resume it, it will work as it did when I first started it.
My question is how does one prevent depression (neurochemical, not cognitive)? Is there something that can be temporarily added to my cocktail? I see my pdoc Friday. I have tried lithium and it causes seizures. Depakote makes me a zombie. Lamictal causes horrendous acne. I'd rather not add a second antipsychotic. Increasing the antidepressants seem to do nothing.
Should I just get back on Dexedrine ASAP? Or continue to give it a break and try other alternatives? I thought about trying Ritalin again, but a much higher dose than I've tried before, like 40-60 mg in Metadate CD form (the only form I felt anything from with methylphenidate). Concerta and regular Ritalin are useless, and I've heard bad things about Ritalin LA.
Any responses or insight would be much appreciated! Thanks in advance!
Hello all, I'm looking for some med experience/anecdotes!
I am bipolar and also have anxiety, ADHD, and PTSD. Currently I'm taking Lamictal (400mg/day), Geodon (80mg/day), and Adderall (25mg/day). I'm looking to change it up because I am seriously struggling with the side effects. Since starting Geodon I am tired all the time (it doesn't help that I'm in the midst of a depressive episode) and I've gained 20+ pounds in two months. I think it's helping with the manic side (or maybe that's just because of the depressive episode I'm in?) but I can't deal with these side effects. The Adderall works great for my ADHD but I think it's making me too edgy/irritable for my liking. On top of it I have been having terrible anxiety lately.
I'm meeting with a new PMHNP next week and I like to research my med options ahead of time so that I feel more informed and can advocate for myself. I'm interested in Wellbutrin because it doesn't have weight gain associated with it, it helps with binge eating and supposedly helps you quit smoking (both current concerns of mine), and can work for both depression and ADHD. I'm also interested in Buspar as a possible anxiety med? I like that it also isn't associated with weight gain and that it isn't supposed to be sedating.
I've also taken Abilify in the past (before I took Geodon) and didn't experience any terrible side effects other than it making me sleepy but maybe combined with the right thing that wouldn't be as much of an issue?
Anyone have experience with this combo or a similar one? Any and all feedback appreciated! The med game is so overwhelming.
So I've been depressed and have had severe anxiety for 3 years. Antidepressants make me hypomanic (kinda) and triggers unstable mood. I don't fit in the usual description of bipolar, but there is definitely something not right about the way i react to antidepressants - feeling high, warm, racing thoughts x 100, gets overly chatty etc.
I've tried the following moodstabilizers
Abilify (made me hypomanic)
Seroquel (made me hypomanic)
Depakote/valproate (still taking)
This depression is killing me, but my p.doc. won't prescribe me lithium. Tried two different doctors. What are your thoughts?
I was prescribed Vraylar as a mood stabilizer for MDD, which I have been diagnosed with for 20 years, along with ADHD and social anxiety. Until I Vraylar gave me an acute manic episode for over a year, which I hid from my doctor because it was so much better than being depressed. But then I came clean and we realized I actually had hypomanic episodes about 2ce a year, but didn’t realize it, I just thought I had some energy. Anyway, I was wondering if anyone else has had this reaction to Vraylar?
So I'm withdrawing from Gabapentin 900 mg. I'm down to 300 mg every second day. About a month and a half ago I tried going from 300 every day to 300 every second day - skipping a dose every other day. At first it went just fine, but then at the second week mark i started getting really depressed and began crying all the time. I then went back up to 300 every day and I started feeling better again.
Two weeks ago i went back down to 300 mg every other day, and again the first week was fine, but now I am experiencing the same thing all over again.
So - I know this is a popular question - but is this just withdrawal or is it a relapse? I am not otherwise experiencing any other symptoms.
Has any of you gone through gabapentin/neurontin withdrawal? And has anyone else experienced this pattern?
I am taking it for bipolar disorder NOS and anxiety, but it hasn't really helped that much. I am also on Mirtazapine and Depakote